MAUDE Adverse Event Report: HU-FRIEDY MFG. CO. LLC XT TRIPLE BEND SWIVEL DIRECT FLOW; XT TRIPLE BEND INSERT

HU-FRIEDY MFG. CO. LLC XT TRIPLE BEND SWIVEL DIRECT FLOW; XT TRIPLE BEND INSERT
Model Number UI30SDXTTB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure the tip of their xt triple bend insert broke off into the patient's mouth.The tip of the device was unable to be located however, the procedure was completed successfully.Following the procedure, the patient was advised to receive x-rays.The tip of the device was observed in the x-rays.It is unknown if or how the tip was removed.No report of injury.
 
Additional Manufacturer Narrative
The xt triple bend insert subject of the reported event was returned for evaluation.Evaluation results determined that the tip breakage may be attributed to the instrument being dropped prior to the patient procedure or mishandled by user facility personnel.The reprocessing of hu-friedy dental hand instruments and accessories states (section 3.2), "inspect all instruments after the cleaning and rinsing step for corrosion, damaged surfaces, and impurities.Do not further use damaged instruments." the device history record (dhr) for the subject lot was reviewed and no abnormalities were noted.User facility personnel will be advised of the evaluation results for the xt triple bend insert subject of the reported event.

Brand Name
XT TRIPLE BEND SWIVEL DIRECT FLOW
Common Device Name
XT TRIPLE BEND INSERT
Manufacturer (Section D)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer (Section G)
HU-FRIEDY MFG. CO. LLC
3232 n rockwell st.
chicago IL 60618
Manufacturer Contact
daniel davy
3232 n rockwell st.
chicago, IL 60618
4403927453
MDR Report Key19272639
Report Number1416605-2024-00003
Device Sequence Number17999662
Product Code ELC
UDI-Device Identifier10889950075675
UDI-Public10889950075675
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Dentist
Type of Report Initial
Report Date (Section B) 05/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUI30SDXTTB
Device Catalogue NumberUI30SDXTTB
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Initial Report FDA Received Date05/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown